MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual inspection revealed that only the pusher wire was returned for this compliant.The main coil and introducer sheath was not returned.The pusher wire was inspected and was found kinked in several sections.The interlocking arm was inspected and was found detached.A microscopic and dimensional inspection revealed that the main coil was not returned.The distal solder joint (od), mid solder joint o.D, distal tfe o.D, and proximal tfe o.D were within its specification.
 
Event or Problem Description
Reportable based on device analysis completed on 18feb2020.It was reported that the coil could not be detached and was found stretched.The target lesion was located in the left renal artery.A 3mm x 12cm interlock coil was selected for use in a percutaneous arteriography and embolization.The patient was admitted due to bleeding in renal artery trauma.During the preparation, the physician pushed the wire repeatedly out of the micro catheter, however, the coil could not detach.Subsequently, the physician removed the 3*12 coil outside the body and found out that the coil was stretched and cannot be used.However, it was further reported that continous flushing was being use and was performed before introduction of the coil in a hand injection.The procedure was completed with another of same device.No patient complications were reported and patient status was stable.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9745158
Report Number2134265-2020-01925
Device Sequence Number2483346
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022574562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight62